Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 13, 2016, 11:24 PM EDT for 4 counties in Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 11:24 PM EDT (03:24 UTC)
- Expired
- Jul 14, 2016, 12:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:40 PM EDT | TSTM WND DMG | 1 N Rogers, OH | ONE TREE DOWN NEAR ROGERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
795
WUUS51 KPBZ 140325
SVRPBZ
OHC019-029-081-157-140400-
/O.NEW.KPBZ.SV.W.0050.160714T0324Z-160714T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1124 PM EDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
CENTRAL CARROLL COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL MIDNIGHT EDT
* AT 1124 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MINERVA TO NEAR CARROLLTON...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
CARROLLTON...LISBON...NEW WATERFORD...AUGUSTA...SALINEVILLE...
HANOVERTON...DELLROY...SHERRODSVILLE...ROGERS...SUMMITVILLE...
MECHANICSTOWN...GUILFORD LAKE STATE PARK...ATWOOD LAKE...EAST
ROCHESTER AND HARLEM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4046 8133 4075 8107 4090 8054 4056 8081
TIME...MOT...LOC 0324Z 250DEG 32KT 4073 8097 4055 8118
HAIL...<.75IN
WIND...60MPH
$$
072 follow-up statements
892
WWUS51 KPBZ 140338
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 PM EDT WED JUL 13 2016
OHC019-029-081-157-140400-
/O.CON.KPBZ.SV.W.0050.000000T0000Z-160714T0400Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-TUSCARAWAS OH-
1138 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CENTRAL COLUMBIANA...NORTHWESTERN JEFFERSON...CENTRAL CARROLL AND
NORTHEASTERN TUSCARAWAS COUNTIES...
AT 1138 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LISBON TO NEAR CARROLLTON...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...LISBON...NEW WATERFORD...AUGUSTA...SALINEVILLE...
HANOVERTON...DELLROY...SHERRODSVILLE...ROGERS...SUMMITVILLE...
MECHANICSTOWN...GUILFORD LAKE STATE PARK...ATWOOD LAKE...
EAST ROCHESTER AND HARLEM SPRINGS.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4046 8133 4075 8107 4090 8054 4056 8081
TIME...MOT...LOC 0338Z 250DEG 32KT 4077 8083 4059 8104
HAIL...<.75IN
WIND...60MPH
$$
07442
WWUS51 KPBZ 140357
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 PM EDT WED JUL 13 2016
OHC019-029-081-157-140406-
/O.EXP.KPBZ.SV.W.0050.000000T0000Z-160714T0400Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-TUSCARAWAS OH-
1156 PM EDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBIANA...
NORTHWESTERN JEFFERSON...CENTRAL CARROLL AND NORTHEASTERN TUSCARAWAS
COUNTIES WILL EXPIRE AT MIDNIGHT EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4046 8133 4075 8107 4090 8054 4056 8081
TIME...MOT...LOC 0355Z 250DEG 32KT 4077 8083 4059 8104
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:11 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 13, 10:11 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1011 PM EDT WED JUL 13 2016 .SYNOPSIS... Shower and thunderstorm chances will increase ahead of and along a passing front on Thursday. Seasonable temperatures and less humid conditions are expected for the weekend. && .NEAR TERM /THROUGH THURSDAY/... Thunderstorm complex over OH, associated with an upper shortwave, is projected to weaken as it crosses into western PA, where conditions are expected to become increasingly more stable with the loss of heating, per the latest hi res model guidance and SPC mesoanalysis. A few strong storms with gusts to 40-50mph may still be possible over the next hour or so as has been recorded at some surface obs, but the overall trend is for the threat to diminish. Regardless, have maintained high chance pops tonight for the remains of the complex. Pops will be ramped up tomorrow, with the mid level trough and front approaching. Previous... Mid-level trough axis will be nearly bi-secting our forecast area by Thursday morning. Expect showers and possible thunderstorms to be ongoing for the commute, primarily west of Pittsburgh. Exact timing of the wave and resultant rain will directly impact the ability to produce thunderstorms Thursday afternoon. Currently, the best potential for stronger thunderstorms looks to be across our southern zones where deeper instability and better shear should reside. The forecast area remains in a day 2 Marginal risk from SPC. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... Any remaining showers and storms will diminish Thursday evening as stability increases and a shortwave exits east. Isolated showers were maintained on Friday with the longwave trough over the northeast but latest forecast soundings indicate largely stable conditions so coverage should be minimal with a focus across northern zones. Removed mention of precipitation Saturday as high pressure builds from the west. Temperatures and dewpoints were adjusted by blending in latest guidance which brought values close to ensemble means. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Dry conditions and seasonal temperatures will continue Sunday as high pressure remains the dominant feature. The longwave pattern will amplify as a significant ridge builds over the central US. This will result in northwesterly flow over the forecast area through the first half of next week with periodic chances for shower/storm activity as shortwaves propagate through the longwave pattern. Temperatures will likely trend higher through the end of the week as the aforementioned ridge begins to shift east. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... Showers and thunderstorms may be possible at several of the TAF sites overnight, but confidence is highest in the western-most sites where instability is best early. Will generally apply TEMPO groups for restrictions, mainly for visibility. Behind the showers and storms, some mvfr ceilings may be possible based on observations upstream, but at this time these restrictions were only added to KFKL and KDUJ where confidence is higher based LAMP/SREF guidance. Restrictions will be possible again on Tuesday as showers and storms redevelop in advance of a front. At this time, opted to keep VCTS mention after 15z. .OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/... Restrictions are likely again Saturday with a crossing upper trough. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 13, 3:42 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EDT WED JUL 13 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 342 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 13, 9:15 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EDT WED JUL 13 2016
OHZ048-140145-
COSHOCTON-
915 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COSHOCTON COUNTY...
AT 915 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
FRAZEYSBURG...OR 12 MILES WEST OF COSHOCTON...MOVING NORTHEAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...WARSAW...NELLIE...BLISSFIELD...WALHONDING...COOPERDALE...
LAYLAND...CHILI AND NEW GUILFORD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4034 8219 4045 8200 4045 8175 4034 8169
4016 8210 4017 8214 4023 8219 4024 8218
4024 8220
TIME...MOT...LOC 0115Z 239DEG 30KT 4028 8210
CLSpecial weather statement, Jul 13, 10:23 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 PM EDT WED JUL 13 2016
OHZ039-040-140300-
TUSCARAWAS-CARROLL-
1023 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL AND
NORTHEASTERN TUSCARAWAS COUNTIES...
AT 1023 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STRASBURG...OR NEAR DOVER...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...CARROLLTON...STRASBURG...MALVERN...
BOLIVAR...MINERAL CITY...DELLROY...SHERRODSVILLE...ROSWELL...
PARRAL...ZOAR AND ATWOOD LAKE.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 76 AND 94.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4064 8157 4065 8147 4067 8146 4066 8144
4065 8144 4065 8124 4072 8124 4072 8120
4073 8120 4073 8117 4053 8106 4043 8154
4062 8162
TIME...MOT...LOC 0223Z 244DEG 26KT 4058 8148
CLSpecial weather statement, Jul 13, 10:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1029 PM EDT WED JUL 13 2016
OHZ048-140300-
COSHOCTON-
1029 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN COSHOCTON COUNTY...
AT 1029 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FRAZEYSBURG...OR 16 MILES NORTHEAST OF NEWARK...MOVING EAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...WARSAW...NELLIE...BLISSFIELD...WALHONDING...COOPERDALE...
NEW GUILFORD AND LAYLAND.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4035 8219 4045 8193 4045 8190 4022 8179
4016 8205 4017 8218 4024 8218 4024 8220
TIME...MOT...LOC 0229Z 250DEG 37KT 4024 8221
CLSpecial weather statement, Jul 13, 10:57 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1057 PM EDT WED JUL 13 2016
OHZ039-048-140330-
COSHOCTON-TUSCARAWAS-
1057 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN COSHOCTON AND CENTRAL
TUSCARAWAS COUNTIES...
AT 1056 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COSHOCTON...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...COSHOCTON...UHRICHSVILLE...DENNISON...
STRASBURG...WEST LAFAYETTE...SUGARCREEK...GNADENHUTTEN...
TUSCARAWAS...BALTIC...MIDVALE...WARSAW...PORT WASHINGTON...
BARNHILL...ROSWELL...PARRAL...STONE CREEK...ZOAR AND CHILI.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 67 AND 93.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4045 8183 4044 8168 4054 8167 4065 8143
4043 8127 4042 8127 4019 8190 4035 8202
TIME...MOT...LOC 0256Z 240DEG 44KT 4031 8188Special weather statement, Jul 13, 10:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 PM EDT WED JUL 13 2016
OHZ039>041-140330-
COLUMBIANA-TUSCARAWAS-CARROLL-
1059 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIANA...
CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...
AT 1058 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAYNESBURG...OR 9 MILES WEST OF CARROLLTON...MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...MINERVA...LISBON...AUGUSTA...SALINEVILLE...MALVERN...
MINERAL CITY...HANOVERTON...DELLROY...SHERRODSVILLE...LEESVILLE...
SUMMITVILLE...MECHANICSTOWN...WINONA...NEW GARDEN...
NORTH GEORGETOWN...GUILFORD LAKE STATE PARK...HOMEWORTH...
ATWOOD LAKE AND EAST ROCHESTER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4065 8138 4065 8124 4072 8124 4073 8109
4087 8109 4091 8108 4090 8092 4071 8064
4043 8125 4064 8140
TIME...MOT...LOC 0258Z 240DEG 44KT 4061 8125The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:15 PM EDT | Special Weather Statement | PBZ | Coshocton | 30 min |
| Jul 13, 10:23 PM EDT | Special Weather Statement | PBZ | Carroll, Tuscarawas | 37 min |
| Jul 13, 10:29 PM EDT | Special Weather Statement | PBZ | Coshocton | 31 min |
| Jul 13, 10:57 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 33 min |
| Jul 13, 10:59 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 31 min |
| Jul 13, 11:40 PM EDT | Special Weather Statement | PBZ | Muskingum | 35 min |
| Jul 13, 11:59 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.